# SDR CA120217001

- Difficulty date: February 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 15,287 hours
- Engine: Pwa PT6T3B
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Link
- Part number: 212030104101
- Condition: Unserviceable
- Location: Main Rotor
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

(CAN)  DURING CRUISE AT 100 KIAS AT 6500` ASL, ACFT VIOLENTLY PITCHED DOWN 20 DEGREES FROM LEVEL WITH SIGNIFICANT VIBRATIONS.  COLLECTIVE WAS LOWERED AS CONTROL OF THE ACFT WAS REGAINED.  WHILE TURNING TO RETURN TO BASE THERE WAS AN APPARENT 1:1 VERTICAL AS WELL AS A NOTICABLE LATERAL VIBRATION. THE ACFT CONTINUED TO BE FLYABLE SO THE CREW ELECTED TO RETURN TO BASE RATHER THAN LAND OFF FIELD.  ATC WAS ADVISED THAT THE ACFT HAD AN EMERGENCY.  AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.   UPON INSPECTION OF THE ACFT, THE LIFT LINK, 212-030-104-101 WAS FOUND TO BE BROKEN AND SEPARATED AT THE UPPER LUG.  A CRACK POSSIBLY PROPAGATED FROM A FRETTED WEAR MARK, UPPER FITTING ON TRANSMISSION, RESULTING IN THE EVENTUAL FAILURE OF THE LIFT LINK.  THE LIFT LINK WAS REPLACED, THE FIFTH MOUNT BRIDGE REMOVED AND INSPECTED, FIFTH MOUNT 204-031-927-005 REPLACED AS A PRECAUTION, COMPLETE VISUAL INSPECTION OF THE TRANSMISSION MOUNTING SYSTEM PERFORMED, AND THE ACFT RETURNED TO SERVICE.
